Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 152, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2013, 6:27 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 7, 2013, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:54 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 7, 5:54 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT WED AUG 7 2013 .UPDATE... FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. ALSO INCREASED POPS ACROSS THE WESTERN PANHANDLES BASED ON RADAR TRENDS. HEAVY RAIN...POSSIBLY LEADING TO FLOODING OR FLASH FLOODING...WILL ALSO REMAIN A CONCERN WITH THESE STORMS. KB && .PREV DISCUSSION... /ISSUED 254 PM CDT WED AUG 7 2013/ DISCUSSION... INSTABILITY...SURFACE BOUNDARIES AND UPPER LEVEL SUPPORT WILL ALL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE SOME FLOODING ISSUES...BUT THE STORMS WILL BE MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS. SEVERAL SURFACE BOUNDARIES WILL LIKELY HELP CONVECTION TO FIRE AGAIN THURSDAY BEFORE THE COLD FRONT MOVES SOUTH. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA AND COMBINES WITH THE MOISTURE...INSTABILITY AND SURFACE BOUNDARIES. THE FLOW ALOFT SHOULD STILL BE STRONG ENOUGH FRIDAY AND SATURDAY TO PULL MOUNTAIN CONVECTION THIS WAY. OTHERWISE...ANY LEFTOVER OUTFLOW BOUNDARIES WILL LIKELY FIRE CONVECTION AS WELL. SUNDAY MAY BE A DOWN DAY FOR CONVECTION AS THE UPPER HIGH SHIFTS WEST OVER WEST TEXAS FOR A DAY...SO WILL LEAVE THIS DAY DRY. THE UPPER HIGH MOVES BACK OVER THE SOUTHERN ROCKIES BY MONDAY WHICH WILL PUT THE PANHANDLES IN NORTHWEST FLOW. THIS FLOW WILL AGAIN BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION. MODELS DO NOT AGREE ON THE MOVEMENT OF THE COLD FRONT OVER THE NEXT DAY TO DAY AND A HALF. FOR NOW HAVE GONE WITH THE GFS AS IT SEEMS TO HANDLE CURRENT SITUATION THE BEST. FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Aug 7, 6:00 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT WED AUG 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 600 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE PANHANDLES TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH MIDNIGHT. KB
In the hours before
Special weather statement, Aug 7, 4:36 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT WED AUG 7 2013
TXZ006-011-072230-
HARTLEY TX-OLDHAM TX-
436 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND
SOUTHWESTERN HARTLEY COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTH OF GLENRIO...OR 16 MILES SOUTHEAST
OF NARA VISA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN OLDHAM COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3549 10305 3573 10294 3561 10264 3528 10291
3534 10305
TIME...MOT...LOC 2136Z 207DEG 10KT 3540 10296
SCHNEIDERSpecial weather statement, Aug 7, 4:46 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT WED AUG 7 2013 OKZ001-072245- CIMARRON OK- 446 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545 PM CDT... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF BOISE CITY...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 10234 3664 10249 3668 10271 3700 10268 TIME...MOT...LOC 2146Z 192DEG 9KT 3675 10258 SCHNEIDER/
Local storm report, Aug 7, 5:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
08/07/2013 M63 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1300742
ABMLocal storm report, Aug 7, 6:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 NNW BOISE CITY 36.78N 102.55W
08/07/2013 E2.75 INCH CIMARRON OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1300743
COCKRELLLocal storm report, Aug 7, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 7 W KEYES 36.81N 102.38W
08/07/2013 E1.75 INCH CIMARRON OK LAW ENFORCEMENT
&&
EVENT NUMBER AMA1300744
MOULTON/SPENCERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 63 min |
| Aug 6, 7:22 PM CDT | Special Weather Statement | AMA | Ochiltree | 53 min |
| Aug 6, 9:53 PM CDT | Special Weather Statement | AMA | Hansford | 67 min |
| Aug 6, 10:37 PM CDT | Special Weather Statement | AMA | Moore | 53 min |
| Aug 7, 4:36 PM CDT | Special Weather Statement | AMA | Oldham | 54 min |
| Aug 6, 7:02 PM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | AMA | Texas | 64 min |
| Aug 6, 7:56 PM CDT | Special Weather Statement | AMA | Beaver | 64 min |
| Aug 7, 4:46 PM CDT | Special Weather Statement | AMA | Cimarron | 59 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| Aug 7, 5:47 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 58 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | AMA | Texas | 25 min |
| Aug 7, 6:39 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 66 min |
| Aug 7, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.